Are there other people that had CNS reactions to Cipro? Or is it less common? Previous to hernia surgery, my brother was given a drug to lower cholesterol, which therefore lowers serotonin. Then, because of a complication with his incision, he was given Cipro samples for up to 2 months until the incision healed from the inside out. We now realize that he had reactions to the Cipro.
He thought he was dying, made 2 trips to the emergency room (phobias), difficulty urinating, shooting pains in his legs and tingling sensations, he felt cold and hot, sensitive to bright light, depression, confusion, etc., etc.. The doctors could find nothing wrong. We thought he had panic disorder.
The family physician prescribed Zoloft (gave office samples). Soon after, he became suicidal and was hospitalized twice for that, with more and more drugs and was delusional.
Finally, he committed suicide in January.
Now, we are just learning about the cholesterol drug, Cipro, and Zoloft, the selective serotonin reuptake inhibitor. Too late to help.
I want my brother back.
Last Updated 7/15/04